Does anyone else feel better when on Heparin (Fragmin) Inj alone rather than on Warfarin?

When I was started on Fragmin, after 10 days or so I noticed an improvement in my symptoms. Cognative ability, speech, balance, coldness, swelling in hands, fingers and feet, chest pain, fatigue etc. Since switching over to warfarin I have noticed these things starting to return. Even though they did not stop fragmin until I got up to 3 and above and I have (as far as I know) been above 3 since stopping, the above symptoms have now very noticeably returned.

The last week in particular my chest really hurts, not the syndrome X angina hurt but a dull ache breathless type of hurt right in the centre of my chest which sometimes makes me feel the need to cough. Perhaps this is more to do with Sjogrens, I dont know cos I dont know enough about that but be interested to know if others have experienced the same.

I have also experienced some itching with the warfarin and some raised very itchy spots like flea bites - Has anyone else had that?

6 Replies

oldestnewest
  • Hi

    I never really felt much of a change untill i started the warferin then i notices changes sorry and the red spots yes i get them showed doc he just said it was blood spots and that nothing to worry about but show doc at least you have a medical answer. hope this helps

    paddy

  • You need to check with your specialist about this, it is possible your INR is not set at the right level or maybe you should be on the fragmin all the time, the doctor will advise.

    I also have the red spots mine are tiny vascular lesions and I did not notice any difference with the different treatments.

    Your chest pain could be some pleurisy or chest infection type thing and you really should check with the doctor.

  • Thanks Herb. Went to the anticoagulation clinic today. Usual zoo. waited and waited but then found out the person next to me had been standing waiting for two hours and had not even had their finger pricked! I told them I had to go cos I had and engineer booked to fix my wheelchair which had been booked for two weeks and if they came and I was not there I would be charged. They said they would try and fit me in.

    In the end I had to leave and no check done. Tried to call the clinic helpline just either rings or engaged. Tried to call GP but in a meeting and there is no nurse or Phlebotomist there till tomorrow. Tried to call London Bridge but just answering machine. So not sure what I am supposed to do to be honest.

    I just want to stop the warfarin cos I cant deal with this.

    My husband moans all the time with the time he has to take to drive me to the clinic and then its a waste of time. So I cant win.

    Ive done all I can just fed up with it now.

  • I was on clexane thought at that time it was better than Warfarin as I had been on warfarin before. I am sure it made my depression better, Now im am on anti depressents on Warfarin again.Feel good when INR above 3.5 to 4.

    Depression has gone, I am off work at the moment not sure if I will be able to go back due to memory.

    When looking back to the time I was on Clexane I can't remember things I thought I would eg: places we visited,the memory of what the place looked like.

    until I went back and saw it again, now I remember ? due to warfarin or maybe normal for me need to see things twice along with being told.

    Since being on Warfarin I notice my bruises don't clear up I still have bruises on my tummy from the Clexane injections and that was months ago.

    I also have problems passing urine like before This improved with clexane.

    hope this makes sense.

    The answer to the question is I am not sure but maybe.

    Karen xx

  • I was switched onto Clexane 11 months ago having been on warfarin for 12 years or so and I have to say apart from the bruises I feel like a new woman! No weekly blood tests and clinics to patiently sit in for hours, no turning up late every monday for work because I can't be seen on time. I'm not saying it's perfect but it's a lot better!

  • Hi

    I changed onto Clexane after 10 years on Warfarin and it has made a huge change to me. I think the change is mental not physical though - not having to control the fluctuating INR, not being covered in bruises, not having the fear of internal bleeding (i think that one is more down to my extra-curricular activities - horse riding, snowboarding, team games etc)! It all makes having to stick a needles in my fat everyday seem much less of a chore - I would not go back on Warfarin unless there was no other choice.

    Tx

You may also like...